Two characterizations of the uniform rule for division problems with single-peaked preferences (*)
AbstractThe uniform rule is considered to be the most important rule for the problem of allocating an amount of a perfectly divisible good between agents who have single-peaked preferences. The uniform rule was studied extensively in the literature and several characterizations were provided. The aim of this paper is to provide two different formulations and corresponding axiomatizations of the uniform rule. These formulations resemble the Nash and the lexicographic egalitarian bargaining solutions; the corresponding axiomatizations are based on axioms of independence of irrelevant alternatives and restricted monotonicity.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoArticle provided by Springer in its journal Economic Theory.
Volume (Year): 7 (1996)
Issue (Month): 2 ()
Note: Received: June 20, 1994
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00199/index.htm
Other versions of this item:
- Otten, G.J. & Peters, H. & Volij, O., 1994. "Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences," Discussion Paper 1994-49, Tilburg University, Center for Economic Research.
- Volij, Oscar & Otten, Gert-Jan & Peters, Hans, 1996. "Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences," Staff General Research Papers 5108, Iowa State University, Department of Economics.
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Shuhei Morimoto & Shigehiro Serizawa & Stephen Ching, 2009.
"A Characterization of the Uniform Rule with Several Commodities and Agents,"
ISER Discussion Paper
0769, Institute of Social and Economic Research, Osaka University.
- Shuhei Morimoto & Shigehiro Serizawa & Stephen Ching, 2013. "A characterization of the uniform rule with several commodities and agents," Social Choice and Welfare, Springer, vol. 40(3), pages 871-911, March.
- Thomson, William, 1997. "The Replacement Principle in Economies with Single-Peaked Preferences," Journal of Economic Theory, Elsevier, vol. 76(1), pages 145-168, September.
- Youngsub Chun, 2006. "The Separability Principle in Economies with Single-Peaked Preferences," Social Choice and Welfare, Springer, vol. 26(2), pages 239-253, April.
- Schummer, J. & Thomson, W., 1996.
"Two Derivations of the Uniform Rule and an Application to Bankruptcy,"
RCER Working Papers
423, University of Rochester - Center for Economic Research (RCER).
- Schummer, James & Thomson, William, 1997. "Two derivations of the uniform rule and an application to bankruptcy," Economics Letters, Elsevier, vol. 55(3), pages 333-337, September.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If references are entirely missing, you can add them using this form.